This is the authors' abstract. We don't add key points for this paper.
Crizotinib, an orally active multi-targeted small-molecule anaplastic lymphoma kinase (ALK) inhibitor, is an effective treatment modality for advanced ALK-positive non-small-cell lung cancer (NSCLC). Most drug-related adverse events are mild to moderate; however, some patients may develop acute interstitial lung disease (ILD) which is sometimes fatal. We present a case of crizotinib-associated ILD in a 47-year-old woman treated with crizotinib for metastatic adenocarcinoma of the lung. The patient presented with acute breathlessness and hypoxaemia in the second month of crizotinib therapy; radiological and histopathological work-up was suggestive of acute interstitial pneumonia. The patient improved clinically with corticosteroid therapy and was successfully re-challenged with crizotinib. In conclusion, while treating NSCLC patients with crizotinib, it is important to promptly investigate and treat any new-onset respiratory symptoms, as the latter could represent an adverse effect related to therapy. Prompt discontinuation of the offending drug and initiation of corticosteroid therapy may prevent adverse outcomes.
No takes yet. Share an insight, caveat, or question.
Maka et al. (2014) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: